Skip to content
My WebMD Sign In, Sign Up
Metformin backlash
avatar
prayforamiracle posted:
Another Metformin question....

When I started taking Metformin, it took about nine months for the bathroom issues to improve. Then it was just occasional episodes. Now after a year and a half, I'm starting to have issues daily with it again. Have any of you had this to happen and why? Thanks for your help.
Prayforamiracle-Me(36)PCOS Dh(43)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 27.
Reply
FirstPrevious12NextLast
 
avatar
rooni222 responded:
oh my god! this is so freaky!

i am just going through the exact same thing!!! i've been on metformin now for almost 6 months. As far as the side effects go i was doing fine for the past 5 months (after the initial few weeks of side effects). Now all of a sudden for the past couple of weeks i am getting the side effects again! I get a little nauseas, stomach ache, diarhea (sorry for tmi). I was wondering what was going on myself! Infact i was just searching google to see why that would happen. I am going to email my doctor. Maybe she can give me an answer. I'll let you know what she says.

rooni
 
avatar
prayforamiracle replied to rooni222's response:
I can't believe you are going through this also. I wonder what could be happening to us, for it to start up again. I'm very curious to hear what you find out from your doctor.
Prayforamiracle-Me(36)PCOS Dh(43)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 27.
 
avatar
rooni222 replied to prayforamiracle's response:
my doc hasnt gotten back to me yet. i do have an appt there by the end of this week. i'll try to find out then. i'll let you know what they tell me. i will go in for my baseline sonogram and instructions for this cycle.
 
avatar
KMcEntire responded:
Something similar happened to me also. I ended up switching to the Metformin XR and that seemed to help. I have also started taking it right in the middle of a meal and that has seemed to decrease on the "potty problems". Hope this helps!
Me (23)(PCOS) and DH (23) TTC our first for a year now. Currently on 1500mg Metformin daily, Provera for ten days and Femara 2.5 for CD 3-7.
 
avatar
blondiebon18 replied to KMcEntire's response:
  • **lurking from 3rd trimester***

    I was on Metformin XR 1,000 mg daily when I got pregnant. I am 30 weeks now. Taking it with food (and eating the right foods, such as NO greasy, fatty foods) helped with the bowel problems. good luck!
  •  
    avatar
    Jessi10909 responded:
    I had the same problem with both my 2000mg dose and 1000mg dose. The symptoms would come and go at random and I never found any reason for it. I am still on 1000mg daily but 8 weeks along now, so my "potty problems" could be attributed to either the met or the pregnancy, but in either case they are worse than they have ever been! I used prenatal vitamins (extra iron) to decrease the diarrhea and ginger root supplements to help with the nausea... both perfectly safe if you get your bfp. I have been trying to do the ginger root now but I can't keep hardly anything down so I don't know if it's even in there long enough to do any good! lol Good Luck!!
    DH (39) and I (25) have been TTC my 1st, his 3rd since Jan. 2008 We finally got our BFP! I am 6 weeks along as of 8/29/11. Good Luck everyone! It WILL happen for you too!
     
    avatar
    prayforamiracle responded:
    Thanks so much for all your comments. It is comforting to know I'm not alone.

    Rooni, did you find out anything?
    Prayforamiracle-Me(36)PCOS Dh(43)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 27.
     
    avatar
    rooni222 replied to prayforamiracle's response:
    no unfortunately dr didnt say anything and the nurse didnt know anything. but my symptoms are kind of gone so i didnt push it. have your symptoms gotten worse?
     
    avatar
    prayforamiracle replied to rooni222's response:
    No they have improved, so I have no idea. Strange.....
    Prayforamiracle-Me(36)PCOS Dh(43)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 27.
     
    avatar
    curiousnmo replied to prayforamiracle's response:
    I am having the same problem. Been taking it for over three months. I am supposed to be taking 3 pills a day (1500 mg) but, I can't. My stomach hurts so bad from taking it. Have you guys done increased activity like working out or something like that? I notice the diarrhea comes a lot quicker after i take it if i work out. sorry tmi. When I told my dr. about the symptoms he told me to take it really easy. But, I want to lose more weight so I really don't want to stop working out.
     
    avatar
    rooni222 replied to curiousnmo's response:
    take two pills with breakfast and two pills with dinner. if i am going to work out i do it before i eat dinner. so is there a way that you can take the pill after you work out? that might help.
     
    avatar
    curiousnmo replied to rooni222's response:
    yes i should try doing that but i have been randomly working out at different times of the day. I should try to do a diff. schedule and see it that works.
     
    avatar
    prayforamiracle replied to curiousnmo's response:
    Interesting, I did start working out at the end of July. However, the symptoms starting picking back up in August.
    Prayforamiracle-Me(36)PCOS Dh(43)MFI TTC since 11/06. Only pregnancy ended in loss in July 2007. On 1500mg of Metformin. Currently on Cycle 28.
     
    avatar
    Jeckaray2010 replied to Jessi10909's response:
    I do not have a cycle at all. Was on provera which regulated cycle but did not make me ovulate. And then metformin and clomid. Still nothing. Just started trying ovulex so we will see.


    Spotlight: Member Stories

    I am currently 17 1/2 years old, have had irregular/non-existent menstrual cycles since I was almost 15, and thinking about trying to conceive my firs...More

    Helpful Tips

    Be the first to post a Tip!

    Helpful Resources

    Be the first to post a Resource!

    Related News

    There was an error with this newsfeed

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.